What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 26, 3:19 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 26, 3:19 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
419 PM EDT Fri Jun 26 2020
.SYNOPSIS...
A warm front will move northward across the area this evening,
stalling across Lake Erie. Low pressure will move east across
the central Great Lakes tonight, pulling a cold front slowly
south across the area on Saturday. High pressure will expand
over the Great Lakes Region on Sunday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
The focus for today continues to be the evolution of upstream
convection and potential for severe weather during the overnight
hours. Scattered showers have reached NW Ohio late this
afternoon with considerable cloud cover. Instability remains
limited at this time across the area with higher ML CAPE values
of 1000-1500 J/kg in Central Indiana. Dewpoints upstream in
Indiana are in the upper 60s to near 70 degrees and this airmass
will advect overhead tonight as a warm front lifts north. It
will take some time for the airmass to destabilize, also for the
better forcing associated with an MCV across Wisconsin to
arrive. Thunderstorms are expected to expand in coverage where
severe thunderstorm watch #305 is in effect in Illinois and
Wisconsin. This activity is expected to propagate eastward into
southern lower Michigan this evening, eventually reaching
northern Ohio towards 11 PM and continuing to the east and
southeast through the overnight. A 50 knot low level jet is
expected to ride east across Lake Erie tonight, maintaining
the thunderstorm complex. The overnight timing always makes
boundary layer conditions a concern for if a damaging wind
threat will persist, but given strong theta-e advection just
ahead of the storms and potential for a mature MCS to be
approaching, will hold onto the severe weather wording in the
forecast. In addition to damaging winds, PW values increase to
almost 2 inches. Some high resolution models show storms setting
up along a west to east oriented boundary which could make
training of storms a concern. Conditions have been relatively
dry across the area over the last few days but high
precipitation rates will make flooding a concern. In addition,
an isolated tornado can not be ruled out with a strong shear
field including some backing of the flow in NW Ohio near Lake
Erie with an increasingly favorable environment with lowering
LCL heights.
Overnight convection will be waning late tonight, leaving a
boundary draped west to east across the area. Depending on the
degree of cloud cover and intensity of convection overnight,
sufficient instability is expected to re-develop on Saturday
afternoon with showers and thunderstorms expanding in coverage
through the afternoon. Greatest coverage of storms expected
southeast of a line from Findlay to Cleveland but may be as far
south as a line from Marion to Akron. Thunderstorms will once
again be heavy rain producers and localized flooding is
possible, especially if storms move over areas that receive a
round of heavy rain tonight. Thunderstorms will move southeast
with time, generally exiting the area towards 10 PM.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Isolated to scattered coverage of showers and thunderstorms could
linger in the morning and redevelop in the early afternoon hours as
the cold front is slow to push south across our area. Any shower and
thunderstorm activity would likely be reserved for areas out ahead
of the cold front (so more towards central Ohio for our forecast
area). Clearing skies behind the front along with relatively weak
winds should allow temperatures to climb into the low to mid 80s
Sunday afternoon. Isolated to scattered showers will again be
possible Monday afternoon, mainly west of I-77 towards central and
northwest Ohio. Outside the occasional shower, conditions will
consist of mostly sunny skies, light winds and high temperatures
climbing into the mid to upper 80s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Just when we thought models were in agreement for the extended
period, they change up on us again. Previously, an omega block
pattern was expected to setup over the Great Lakes region, resulting
in upper-level ridging and high pressure having a strong influence
on the weather across our region. Now, an upper-level low that was
expected to stay over the northeast CONUS may come into play for the
parts of the forecast over the Great Lakes and Ohio Valley regions.
For now, won't stray too far from the previous forecast, but will
add in some slight chance PoPs during the afternoon hours for each
day to account for the greater upper-level low influence. High
temperatures are generally expected to be in the mid to upper 80s
each day.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Timing of thunderstorms will be the primary focus through the
TAF cycle. Regional radars show showers and thunderstorms
already ongoing across southern Lake Michigan. Scattered showers
and thunderstorms may reach TOL/FDY as early as 21Z but coverage
is expected to be limited. Better chances for thunderstorms will
arrive later this evening as a complex of thunderstorms
originating over Wisconsin tracks southeast across Michigan and
into the local area. These thunderstorms could be strong to
severe with gusts of 40+ knots a possibility. Thunderstorms
will approach TOL towards 02-03Z, CLE towards 03Z, and ERI
towards 05Z before settling southeast into the other terminals
overnight. IFR visibilities are also likely with rain overnight.
Included some initial timing for showers and thunderstorms
overnight but adjustments will be needed. There will also be a
low level jet with speeds of 45-50 knots near 5K feet. Did not
include in the TAFs given the ongoing convection will act to
disrupt the wind field with strong winds possible at the
surface.
The overnight thunderstorm activity will leave a moisture axis
across the area for Saturday with pockets of MVFR ceilings. Additional
showers and thunderstorms will be likely Saturday afternoon.
This will largely depend on the strength and evolution of storms
overnight though so questions exist with timing and coverage.
Outlook...Non-VFR likely through Saturday evening in scattered
to numerous thunderstorms. Scattered thunderstorms possible at
CAK/YNG again on Sunday.
&&
.MARINE...
Winds on Lake Erie are expected to be right around 10 knots through
the daytime hours today. A warm front, currently located over
northern Indiana, will lift northeast across Lake Erie early this
evening and into the overnight period tonight. Confidence is fairly
high that winds will strengthen behind this warm front to at least
20 knots across the open waters and nearshore zones for Cuyahoga,
Lake, Ashtabula, and Erie, PA counties late tonight through Saturday
afternoon. For this reason, a Small Craft Advisory and Beach Hazards
Statement will be issued for 09Z-22Z Saturday. However, some models
are showing the potential for a strong Mesoscale Convective Vortex
(MCV) to develop with the overnight line of thunderstorms, further
enhancing those southwest winds tonight, especially after 06Z. This
potential will have be monitored further as an earlier start time
and expansion to those marine headlines for the rest of Lake Erie
may be needed if this happens.
The weakening and slow-moving cold front will finally work its way
south across Lake Erie Saturday evening and early Saturday night.
Following the cold frontal passage, relatively quiet conditions are
expected on Lake Erie through the rest of the forecast period. It is
possible for stronger east to northeast winds of around 15 knots to
occur Tuesday night through Wednesday night but there's very low
confidence in that happening.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from late tonight through Saturday
afternoon for OHZ011-012-089.
PA...Beach Hazards Statement from late tonight through Saturday
afternoon for PAZ001.
MARINE...Small Craft Advisory from 5 AM to 6 PM EDT Saturday for
LEZ146>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...KEC
MARINE...SaundersHazardous weather outlook, Jun 26, 3:06 AM EST, 14 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EDT Fri Jun 26 2020
LEZ142>144-162>164-OHZ003-006>009-017-018-027-270815-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Hancock-Seneca-Wyandot-
406 AM EDT Fri Jun 26 2020
This Hazardous Weather Outlook is for central Lake Erie, western
Lake Erie, north central Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
Scattered strong thunderstorms are expected to develop late this
afternoon along a warm front that is approaching from the southwest.
A second round of thunderstorms will move into the area closer to
midnight. This round of storms will have the best chance of becoming
severe with strong damaging winds. Since the warm front is expected
to be in the area there is a low chance for a tornado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
LEZ061-145>149-165>169-OHZ010>014-019>023-028>033-036>038-047-089-
PAZ001>003-270815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga-
Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-Trumbull-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
406 AM EDT Fri Jun 26 2020
This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, north central Ohio, northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms will be possible from around midnight through
the overnight hours. Strong damaging winds will be the main threat.
However large hail will also be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Outflow boundaries and an approaching cold front will allow for the
redevelopment of strong to severe thunderstorms on Saturday. The area
of concern will mainly be near and east of interstate 71. Strong
damaging winds will be the main threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 4:50 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
550 PM EDT Fri Jun 26 2020
OHZ027-036-037-262245-
Wyandot-Marion-Morrow-
550 PM EDT Fri Jun 26 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MARION...SOUTHWESTERN
WYANDOT AND MORROW COUNTIES...
At 550 PM EDT, strong thunderstorms were clustered near Morral, or 9
miles northwest of Marion, moving southeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Mount Gilead, Cardington, Prospect, La Rue, Morral, Waldo,
Chesterville, Sparta, Marseilles, Caledonia, New Bloomington, Edison,
Green Camp, Marengo, Fulton and Harpster.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4036 8293 4041 8292 4042 8294 4042 8302
4044 8308 4044 8325 4051 8325 4051 8342
4068 8342 4070 8344 4070 8349 4079 8350
4057 8262 4055 8264 4035 8265
TIME...MOT...LOC 2150Z 292DEG 34KT 4067 8327
KahnSpecial weather statement, Jun 26, 5:02 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
602 PM EDT Fri Jun 26 2020
OHZ047-262245-
Knox-
602 PM EDT Fri Jun 26 2020
...A STRONG THUNDERSTORM WILL AFFECT KNOX COUNTY...
At 601 PM EDT, a strong thunderstorm was located near Mount Vernon,
moving southeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Waterford, Martinsburg and Bladensburg.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8274
4034 8265 4036 8264 4055 8264 4055 8249
4040 8218 4039 8219 4024 8220
TIME...MOT...LOC 2201Z 297DEG 34KT 4040 8256
SaundersLocal storm report, Jun 26, 5:04 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN ARLINGTON 40.89N 83.66W
06/26/2020 M1.45 INCH HANCOCK OH COCORAHS
TOTAL RAIN SO FAR.
&&
ANM